Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Nov 25, 2019, 1:02 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 26, 2019, 12:00 PM CST. It was in force for 6 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 25, 2019, 1:02 PM CST (19:02 UTC)
- In effect from
- Nov 26, 2019, 12:00 PM CST
- Expired
- Nov 26, 2019, 6:16 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 12:15 PM CST | HIGH SUST WINDS 45 | 26 Nw Miami, TX | |
| Nov 26, 12:15 PM CST | NON-TSTM WND GST 58 | 26 Nw Miami, TX | |
| Nov 26, 12:16 PM CST | HIGH SUST WINDS 40 | 12 Sw Claude, TX | |
| Nov 26, 12:16 PM CST | NON-TSTM WND GST 58 | 9 N Amarillo, TX | |
| Nov 26, 12:26 PM CST | HIGH SUST WINDS 45 | 3 Nnw Palo Duro Canyon, TX | |
| Nov 26, 12:39 PM CST | HIGH SUST WINDS 41 | 4 E Palo Duro (Ja), TX | |
| Nov 26, 12:49 PM CST | NON-TSTM WND DMG | Amarillo, TX | ISOLATED POWER LINES AND TREES DOWN IN AMARILLO. POWER OUTAGES IN DOWNTOWN AREA WITH SEVERAL TRANSFORMERS REPORTEDLY GOING OUT. |
| Nov 26, 1:00 PM CST | NON-TSTM WND GST 59 | 6 E Canadian, TX | |
| Nov 26, 1:05 PM CST | HIGH SUST WINDS 41 | 2 E Pampa, TX | |
| Nov 26, 1:10 PM CST | NON-TSTM WND GST 65 | 2 Wnw Hereford, TX | |
| Nov 26, 1:14 PM CST | HIGH SUST WINDS 40 | 3 W Dozier, TX | |
| Nov 26, 1:15 PM CST | HIGH SUST WINDS 40 | 2 Sw Canadian, TX | |
| Nov 26, 1:15 PM CST | HIGH SUST WINDS 42 | 2 Wsw Clarendon, TX | |
| Nov 26, 1:21 PM CST | NON-TSTM WND GST 64 | 6 Ene Amarillo, TX | |
| Nov 26, 1:31 PM CST | NON-TSTM WND GST 65 | 1 Ssw Panhandle, TX | |
| Nov 26, 1:35 PM CST | NON-TSTM WND DMG | Hereford, TX | LARGE SECTIONS OF ROOF PEELED OFF METAL BUILDING. |
| Nov 26, 1:48 PM CST | NON-TSTM WND GST 62 | 3 Nne Umbarger, TX | |
| Nov 26, 1:54 PM CST | NON-TSTM WND GST 63 | 7 Sse Amarillo, TX | |
| Nov 26, 1:56 PM CST | NON-TSTM WND GST 61 | 12 Sw Claude, TX | |
| Nov 26, 2:15 PM CST | HIGH SUST WINDS 40 | 2 E Goodwell, OK | |
| Nov 26, 2:15 PM CST | HIGH SUST WINDS 42 | 1 Ene Mclean, TX | |
| Nov 26, 2:15 PM CST | NON-TSTM WND GST 60 | 5 Ene Hereford, TX | |
| Nov 26, 2:20 PM CST | HIGH SUST WINDS 43 | 1 Ene Mclean, TX | |
| Nov 26, 2:26 PM CST | NON-TSTM WND GST 67 | 2 Nw Lake Mcclellan, TX | |
| Nov 26, 2:28 PM CST | NON-TSTM WND GST 61 | Goodnight, TX | |
| Nov 26, 2:28 PM CST | NON-TSTM WND DMG | Groom, TX | STRONG WIND SPEEDS CAUSED DOWNED POWER LINES IN GROOM WHICH RESULTED IN A GRASS FIRE. THE FIRE WAS OUT AND THE SCENE WAS CLEARED BY 3:13 PM LOCAL TIME. |
| Nov 26, 2:52 PM CST | NON-TSTM WND GST 63 | 4 E Wheeler, TX | WHEELER RAWS |
| Nov 26, 3:04 PM CST | NON-TSTM WND GST 60 | 4 E Palo Duro (Ja), TX | |
| Nov 26, 3:20 PM CST | NON-TSTM WND GST 63 | 3 W Dozier, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3908 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS74 KAMA 251902 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 102 PM CST Mon Nov 25 2019 OKZ001>003-TXZ001>020-317-260315- /O.UPG.KAMA.HW.A.0006.191126T1800Z-191127T0000Z/ /O.NEW.KAMA.HW.W.0008.191126T1800Z-191127T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 102 PM CST Mon Nov 25 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM CST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The Texas and Oklahoma Panhandle. * WHEN...From noon to 9 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Blowing dust with reduced visibilities will be possible. * ADDITIONAL DETAILS...North to south travel will be the most difficult given the very strong cross winds. Secure holiday decorations and any outdoor furniture, as these winds will be strong enough to jar them loose, or blow them over. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
4 follow-up statements
691 WWUS74 KAMA 260306 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 906 PM CST Mon Nov 25 2019 OKZ001>003-TXZ001>020-317-261200- /O.CON.KAMA.HW.W.0008.191126T1800Z-191127T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 906 PM CST Mon Nov 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...From noon to 9 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
113 WWUS74 KAMA 261147 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 547 AM CST Tue Nov 26 2019 OKZ001>003-TXZ001>020-317-262000- /O.CON.KAMA.HW.W.0008.191126T1800Z-191127T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 547 AM CST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...From noon to 9 PM CST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
224 WWUS74 KAMA 262029 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 229 PM CST Tue Nov 26 2019 OKZ001>003-TXZ001>020-317-270300- /O.CON.KAMA.HW.W.0008.000000T0000Z-191127T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 229 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected, shifting to northwest as a cold front passes. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...Through 9 PM CST Today. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Cockrell
110 WWUS74 KAMA 270016 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 616 PM CST Tue Nov 26 2019 OKZ001>003-TXZ001>020-317-270130- /O.CAN.KAMA.HW.W.0008.000000T0000Z-191127T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, Wellington, and Palo Duro Canyon 616 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IS CANCELLED... Winds are diminishing. No further excessive winds are expected this evening. $$ Cockrell
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Nov 25, 11:37 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 25, 11:37 AM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1137 AM CST Mon Nov 25 2019
.AVIATION...18z TAFS...
VFR conditions will prevail at all TAF sites over the next 24
hours. Main story will be the strong wind gusts that are expected
to come in after 15z tomorrow. As it stands 40-50kt surface gusts
will be possible at all TAF sites after 15z. Skies will be mostly
clear with a few high clouds over the TAF period.
Weber
&&
.PREV DISCUSSION... /Issued 332 AM CST Mon Nov 25 2019/
SHORT TERM...Today and Tonight
Zonal H500 flow across the Panhandle will bring fair weather
conditions to the region today under mostly clear skies. Winds
will generally be out of the northeast at 10-15 kts with high
temperatures will range from the mid to upper 50s in the northern
Panhandles to lower and mid 60s across the southern TX Panhandle.
Mostly clear skies will also allow our temperatures tonight to
drop to the mid 20s in the NW Panhandles to lower and mid 30s
elsewhere. A rather strong mid level perturbation will work its
way east past the Four Corners Region as we go approach sunrise.
This will result in winds picking up out of the SW 15-20 kts,
especially in the western Panhandles as we approach sunrise
tomorrow morning.
Meccariello
LONG TERM...Tuesday through Monday
A surface and mid low pressure over the Great Basin region will
track eastward across portions of the central and southern Rockies
Tuesday. The surface and mid low will deepen as it tracks towards
the central Plains states Tuesday afternoon and will lift a
frontal boundary northward as a warm front across the forecast
area into Kansas by late Tuesday. Another cold surge will push
southward across the Panhandles Tuesday night into Wednesday
morning.
A closed upper low will dig south across the Western states the
middle of this week and then eject eastward across the Great Basin
region by late this week. Low level moisture will advect northward
into the Panhandles Wednesday afternoon into Wednesday night as a
warm air advection pattern sets up. The short range and medium
range models are all in agreement that thickness values should
mainly be well above 546 and 549 dkm through the end of the week.
Confidence higher on overrunning event with mainly rain and
possibly freezing rain with snow more likely across the northern
and northwestern portions of the forecast area Wednesday night
into Thanksgiving Day. Snow accumulations remaining less than one
inch and more likely a half inch or less. Ice accumulations could
possibly be up to around a tenth of an inch over some portions of
the forecast area if freezing rain prevalent; mainly the east
central into southwest Texas Panhandle. Warmer conditions by
Thanksgiving night into Friday with precipitation being all
liquid. Drier conditions expected by late Friday and Friday night
into early next week.
Schneider
FIRE WEATHER...
Strong gradient westerly 20 foot downsloping winds of 25 to 35 mph
or 30 to 40 mph with gusts near 50 to 60 mph along with minimum
afternoon humidities of 15 to 25 percent Tuesday will allow for
elevated to near critical fire weather conditions. The greatest
chance for critical fire weather conditions will be across the
western and southwestern Texas Panhandle Tuesday afternoon. RFTIs
are forecast to be around 4 Tuesday afternoon and, should critical
fire weather conditions develop, the timing would be between 11 AM
and 6 PM Tuesday. A Fire Weather Watch has been issued for all of
the Panhandles Tuesday due mainly to the very strong winds
expected.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 61 36 52 21 42 / 0 0 0 0 10
Beaver OK 59 31 55 19 45 / 0 0 0 0 5
Boise City OK 56 26 45 15 41 / 0 0 5 0 10
Borger TX 62 38 53 22 45 / 0 0 0 0 10
Boys Ranch TX 61 34 51 18 45 / 0 0 0 0 10
Canyon TX 61 35 52 20 42 / 0 0 0 0 10
Clarendon TX 65 36 58 24 43 / 0 0 0 0 10
Dalhart TX 59 30 47 14 42 / 0 0 0 0 10
Guymon OK 58 31 51 17 45 / 0 0 5 0 5
Hereford TX 60 36 51 19 42 / 0 0 0 0 10
Lipscomb TX 61 33 56 23 45 / 0 0 0 0 5
Pampa TX 60 36 52 21 42 / 0 0 0 0 10
Shamrock TX 65 37 61 24 45 / 0 0 0 0 10
Wellington TX 67 38 65 25 46 / 0 0 0 0 10
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Tuesday morning through Tuesday
afternoon for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
High Wind Watch Tuesday afternoon for the following zones:
Armstrong...Carson...Collingsworth...Dallam...Deaf Smith...
Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
OK...Fire Weather Watch from Tuesday morning through Tuesday
afternoon for the following zones: Beaver...Cimarron...
Texas.
High Wind Watch Tuesday afternoon for the following zones:
Beaver...Cimarron...Texas.
&&
89/29/11Hazardous weather outlook, Nov 25, 1:02 PM CST, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 102 PM CST Mon Nov 25 2019 OKZ001>003-TXZ001>020-317-260715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 102 PM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong damaging winds likely Tuesday afternoon and early evening. Wind gusts up to 70 mph at times. With the high winds, critical Fire Weather conditions are expected across the Panhandles as well on Tuesday. Winter weather is possible on Wednesday night through Thursday for the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to near critical fire weather conditions Tuesday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:38 AM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 12 hr |
| Nov 25, 3:40 PM CST | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 26 hr |
Nearby
High Wind Warnings in Texas, 2019High Wind Warnings in Oklahoma, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.